Alert archive / Indiana / Freeze Warnings in 2012

Freeze Warning 1, NWS Indianapolis, IN

March 26, 201215 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Mar 26, 2012, 3:48 AM EDT for 15 counties in Indiana. It took effect at Mar 27, 2012, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 3:48 AM EDT (07:48 UTC)
In effect from
Mar 27, 2012, 1:00 AM EDT
Expired
Mar 27, 2012, 8:05 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS73 KIND 260748
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 AM EDT MON MAR 26 2012

...NEAR FREEZING TO SUB-FREEZING TEMPERATURES EXPECTED BY EARLY
TUESDAY MORNING...

.AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST
TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY
BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY
VULNERABLE TO FREEZING CONDITIONS.

COLD HIGH PRESSURE IS FORECAST TO BUILD SOUTHEASTWARD OUT OF
CANADA TODAY AND INTO THE EASTERN LAKES BY TUESDAY. MOSTLY CLEAR
SKIES AND LIGHT WINDS TONIGHT WILL LEAD TO RAPID TEMPERATURE DROPS
OVERNIGHT WITH LOWS AROUND THE FREEZING MARK OR POTENTIALLY COLDER
FORECAST BY EARLY TUESDAY MORNING.

INZ021-029>031-037>042-048-049-056-057-065-261600-
/O.UPG.KIND.FZ.A.0001.120327T0500Z-120327T1400Z/
/O.NEW.KIND.FZ.W.0001.120327T0500Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
348 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING: TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE 
  WITH FREEZING AND SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-036-043>047-054-055-063-064-072-261600-
/O.NEW.KIND.FR.Y.0001.120327T0500Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-MORGAN-JOHNSON-BROWN-BARTHOLOMEW-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
COLUMBUS
348 AM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIAN IS ADVANCED WITH
  THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE OUTDOOR
  PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMF
5 follow-up statements
005 
WWUS73 KIND 261554
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1154 AM EDT MON MAR 26 2012

...NEAR FREEZING TO SUB-FREEZING TEMPERATURES EXPECTED BY EARLY
TUESDAY MORNING...

.AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST
TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY
BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY
VULNERABLE TO FREEZING CONDITIONS.

COLD HIGH PRESSURE IS FORECAST TO BUILD SOUTHEASTWARD OUT OF
CANADA TODAY AND INTO THE EASTERN LAKES BY TUESDAY. MOSTLY CLEAR
SKIES AND LIGHT WINDS TONIGHT WILL LEAD TO RAPID TEMPERATURE
DROPS OVERNIGHT WITH LOWS AROUND THE FREEZING MARK OR POTENTIALLY
COLDER FORECAST BY EARLY TUESDAY MORNING.

INZ021-029>031-037>042-048-049-056-057-065-270000-
/O.CON.KIND.FZ.W.0001.120327T0500Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
1154 AM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO BELOW FREEZING FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE 
  WITH FREEZING AND SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-036-043>047-054-055-063-064-072-270000-
/O.CON.KIND.FR.Y.0001.120327T0500Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-MORGAN-JOHNSON-BROWN-BARTHOLOMEW-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
COLUMBUS
1154 AM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIAN IS ADVANCED 
  WITH THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
873 
WWUS73 KIND 261930
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT MON MAR 26 2012

...NEAR FREEZING TO SUB-FREEZING TEMPERATURES EXPECTED BY EARLY
TUESDAY MORNING...

.AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST
TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY
BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY
VULNERABLE TO FREEZING CONDITIONS.

COLD HIGH PRESSURE IS FORECAST TO BUILD SOUTHEASTWARD OUT OF
CANADA TODAY AND INTO THE EASTERN GREAT LAKES BY TUESDAY. MOSTLY
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS TONIGHT WILL LEAD TO
RAPID TEMPERATURE DROPS WITH LOWS AROUND THE FREEZING MARK OR
POTENTIALLY COLDER FORECAST BY EARLY TUESDAY MORNING.

INZ021-029>031-037>042-048-049-056-057-065-270330-
/O.CON.KIND.FZ.W.0001.120327T0500Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
330 PM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO NEAR FREEZING OR BELOW FOR
  SEVERAL HOURS EARLY TUESDAY MORNING.

* IMPACTS: NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE 
  WITH FREEZING AND SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ053-062-071-270330-
/O.EXA.KIND.FR.Y.0001.120327T0500Z-120327T1400Z/
OWEN-MONROE-JACKSON-
INCLUDING THE CITIES OF...BLOOMINGTON...SEYMOUR
330 PM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIANA IS ADVANCED 
  WITH THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ028-035-036-043>047-054-055-063-064-072-270330-
/O.CON.KIND.FR.Y.0001.120327T0500Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-MORGAN-JOHNSON-BROWN-BARTHOLOMEW-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
COLUMBUS
330 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIANA IS ADVANCED 
  WITH THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
993 
WWUS73 KIND 270143
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
943 PM EDT MON MAR 26 2012

...NEAR FREEZING TO SUB-FREEZING TEMPERATURES EXPECTED BY EARLY
TUESDAY MORNING...

.AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST
TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY
BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY
VULNERABLE TO FREEZING CONDITIONS.

COLD HIGH PRESSURE IS FORECAST TO BUILD SOUTHEASTWARD OUT OF
CANADA INTO THE EASTERN GREAT LAKES BY TUESDAY. MOSTLY CLEAR SKIES
AND LIGHT WINDS TONIGHT WILL LEAD TO RAPID TEMPERATURE DROPS WITH
LOWS AROUND THE FREEZING MARK OR POTENTIALLY COLDER FORECAST BY
EARLY TUESDAY MORNING.

INZ021-029>031-037>042-048-049-056-057-065-271000-
/O.CON.KIND.FZ.W.0001.120327T0500Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
943 PM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO NEAR FREEZING OR BELOW FOR 
  SEVERAL HOURS EARLY TUESDAY MORNING. 

* IMPACTS: NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE 
  WITH FREEZING AND SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-036-043>047-053>055-062>064-071-072-271000-
/O.CON.KIND.FR.Y.0001.120327T0500Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-OWEN-MORGAN-JOHNSON-MONROE-BROWN-BARTHOLOMEW-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
BLOOMINGTON...COLUMBUS...SEYMOUR
943 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
TUESDAY. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY TUESDAY MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIANA IS ADVANCED 
  WITH THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
418 
WWUS73 KIND 270735
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT TUE MAR 27 2012

...NEAR FREEZING TO SUB-FREEZING TEMPERATURES EXPECTED BY EARLY
THIS MORNING...

.AFTER AN EXTENDED STRETCH OF UNSEASONABLY WARM WEATHER THE LAST
TWO WEEKS MANY PLANTS HAVE BUDDED OUT ACROSS THE AREA. THIS EARLY
BUDDING ESPECIALLY WITH FRUIT TREES MEANS PLANTS ARE VERY
VULNERABLE TO FREEZING CONDITIONS.

COLD HIGH PRESSURE IS FORECAST TO BUILD SOUTHEASTWARD OUT OF
CANADA INTO THE EASTERN GREAT LAKES THROUGH EARLY TODAY. MOSTLY CLEAR
SKIES HAVE LEAD TO RAPID TEMPERATURE DROPS WITH LOWS AROUND THE
FREEZING MARK OR POTENTIALLY COLDER FORECAST BY THIS MORNING.

INZ021-029>031-037>042-048-049-056-057-065-271400-
/O.CON.KIND.FZ.W.0001.000000T0000Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
335 AM EDT TUE MAR 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* TIMING: TEMPERATURES FALLING TO NEAR FREEZING OR BELOW FOR 
  SEVERAL HOURS EARLY THIS MORNING. 

* IMPACTS: NEWLY BUDDED PLANTS ARE VERY SUSCEPTIBLE TO DAMAGE 
  WITH FREEZING AND SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ028-035-036-043>047-053>055-062>064-071-072-271400-
/O.CON.KIND.FR.Y.0001.000000T0000Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-OWEN-MORGAN-JOHNSON-MONROE-BROWN-BARTHOLOMEW-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
BLOOMINGTON...COLUMBUS...SEYMOUR
335 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* TIMING: TEMPERATURES FALLING TO THE LOW TO MID 30S FOR SEVERAL 
  HOURS EARLY THIS MORNING. 

* IMPACTS: THE GROWING SEASON ACROSS CENTRAL INDIANA IS ADVANCED 
  WITH THE RECENT PROLONGED PERIOD OF WARM WEATHER. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMF
564 
WWUS73 KIND 271205
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 AM EDT TUE MAR 27 2012

...FROST AND FREEZE WARNINGS ARE CANCELLED...

.WINDS HAVE STAYED UP OVERNIGHT AND DID NOT ALLOW TEMPERATURES TO
DIP BELOW FREEZING OR FROST TO FORM IN MOST AREAS.

INZ021-029>031-037>042-048-049-056-057-065-271315-
/O.CAN.KIND.FZ.W.0001.000000T0000Z-120327T1400Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE...SHELBYVILLE
805 AM EDT TUE MAR 27 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZE WARNING. 

$$

INZ028-035-036-043>047-053>055-062>064-071-072-271315-
/O.CAN.KIND.FR.Y.0001.000000T0000Z-120327T1400Z/
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-OWEN-MORGAN-JOHNSON-MONROE-BROWN-BARTHOLOMEW-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
BLOOMINGTON...COLUMBUS...SEYMOUR
805 AM EDT TUE MAR 27 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 25, 11:56 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 25, 11:56 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 PM EDT SUN MAR 25 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...DRY WEATHER IS EXPECTED TO START THE WORKWEEK AS HIGH
PRESSURE OVER THE PLAINS STATES BUILDS ACROSS THE OHIO VALLEY.

AN UPPER LEVEL WEATHER DISTURBANCE WILL PUSH ACROSS INDIANA ON
TUESDAY NIGHT BEFORE A COLD FRONT PASSES ACROSS THE STATE ON
WEDNESDAY. THIS WILL BRING OUR NEXT CHANCES FOR SHOWERS AND
THUNDERSTORMS TO CENTRAL INDIANA.

DRY WEATHER IS THEN EXPECTED TO RETURN ON THURSDAY AS ANOTHER AREA
OF HIGH PRESSURE ARRIVES THROUGH NEXT WEEKEND.

&&

.NEAR TERM /REST OF TONIGHT/...

CURRENT TEMPERATURES RUNNING SEVERAL DEGREES WARMER THAN WHAT WAS
EXPECTED BY THIS TIME. MODEL DATA SUGGEST LOW LEVEL COLD ADVECTION
WILL STRENGTHEN LATER TONIGHT AS SURFACE HIGH NORTH OF THE GREAT
LAKES BEGINS NOSING INTO THE AREA. LOW LEVEL THICKNESSES GENERALLY
SUPPORT THE CURRENT LOWS TONIGHT AS WELL...SO WILL NOT CHANGE
ANYTHING THERE AT THIS TIME.

OTHERWISE...THE REST OF FORECAST STILL LOOKS GOOD. NO UPDATES
PLANNED.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE OVER ALL PATTERN
AND WILL USE A BLEND.

STRONG RIDGING OVER THE CENTRAL PLAINS WILL CONTINUE TO BUILD
ACROSS CENTRAL INDIANA ON MONDAY AND THE MID LEVEL RIDGE
ARRIVES...ALLOWING AN ANTICYCLONIC FLOW TO DEVELOP. ONCE AGAIN GFS
AND NAM SUGGEST SOME RIDGE RIDING MID LEVEL MOISTURE TO ARRIVE ON
MONDAY AFTERNOON. FORECAST SOUNDINGS AND TIME HEIGHTS DO REFLECT
THIS ALSO INDICATING SOME SATURATION. HOWEVER NO FORCING IS
AVAILABLE..THUS THUS SHOULD JUST RESULT IN SOME CLOUD COVER. GIVEN
THE COOLER 850MB TEMPS AND CLOUDS THAT ARE EXPECTED TO BE IN PLACE
WILL TREND LOWS COOLER THAN MAVMOS FOR HIGHS.

FORECAST SOUNDINGS DRY OUT CONSIDERABLY ON MONDAY NIGHT AS THE
RIDGE AXIS IS CENTERED OVER THE STATE. LIGHT EAST WINDS ALONG
WITH CLEAR SKIES SHOULD ALSO LEAD TO GOOD RADIATIONAL COOLING
SET UP. WITH A DAY OF DRY DEWPOINTS ADVECTING INTO THE AREA ON
NORTHEAST WINDS...A FROST OR FREEZE IN SOME AREAS APPEARS
POSSIBLE...PARTICULARLY ACROSS THE NORTHEAST PARTS OF THE FORECAST
AREA. GIVEN THIS WILL TREND TEMPS COOLER THAN MAVMOS AND WE MAY
NEED TO EXPAND THE FREEZE WATCH.

STRONG WARM AIR ADVECTION BEGINS ON TUESDAY AS THE RIDGE CONTINUES
TO MOVE TO THE EAST AND THE SURFACE FLOW BECOMES MORE SOUTHERLY.
FORECAST SOUNDINGS REMAIN DRY AND CONVECTIVE TEMPERATURES WILL NOT
BE ABLE TO BE REACHED. SOME HIGH CLOUD WILL BE EXPECTED ASSOCIATE
WITH THE WARM AIR ADVECTION. FORECAST SOUNDINGS SUPPORT
THIS...INDICATING SATURATION WELL ALOFT. THUS PARTLY SUNNY WITH
HIGHS CLOSER TO MAVMOS. DO NOT LIKE THE COLD METMOS HERE GIVEN THE
EXPECTED WARM AIR ADVECTION.

A QUICK MOVING UPPER LEVEL DISTURBANCE AND A COLD FRONT ARE
EXPECTED TO SAG ACROSS CENTRAL INDIANA LATE ON TUESDAY NIGHT.
300K ISENTROPIC SURFACE SHOW BEST LIFT DURING THE WARM AIR ADVECTION
HOURS OF THE AFTERNOON...HOWEVER MOISTURE IS LIMITED. BETTER
MOISTURE ARRIVES ON LATE TUESDAY NIGHT IN CONJUNCTION WITH PASSING
GOOD Q VECTOR LOWER LEVEL CONVERGENCE. STILL BEST UPPER SUPPORT
REMAINS WELL TO THE NORTH. WILL STICK CLOSE TO MAVMOS POPS FOR NOW.
GIVEN CLOUDS AND RAIN CHANCES WILL TREND TEMPS AT OR ABOVE MAVMOS.

COLD FRONT APPEARS TO SAG SOUTHWARD OUT OF THE GREAT LAKES ON
WEDNESDAY WILL NEED TO CONTINUE CHANCES FOR PRECIPITATION. COLD
AIR ADVECTION DOES NOT REALLY APPEAR TO START UNTIL LATE ON
WEDNESDAY...THUS WILL STICK CLOSE TO MEXMOS FOR HIGHS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

EXTENDED PERIOD BEGINS WITH UPPER TROUGH OVER THE GREAT
LAKES...SURFACE LOW TO THE EAST OVER WESTERN NY AND THE ASSOCIATED
COLD FRONTAL BOUNDARY HAVING PUSHED SOUTH OF THE FORECAST
AREA...WHERE IT WILL LOOK TO REMAIN UNTIL FRIDAY AS HIGH PRESSURE
FILTERS IN BEHIND THE FRONT. THE DRY WEATHER WILL BE SHORT-LIVED AS
A WEAK UPPER LEVEL DISTURBANCE MOVES FROM THE NORTHERN PLAINS TO THE
GREAT LAKES TO END THE WORK WEEK AND START THE WEEKEND. SOME
DIFFERENCES BETWEEN MODEL SOLNS ARISE AT THIS POINT. THE ECMWF
EXTENDS A BIT FURTHER SOUTH WITH THE WEAK SHORTWAVE THAN THE GFS AND
BRINGS PRECIP BACK TO THE AREA A BIT QUICKER THAN THE GFS. TRENDED
TOWARD THE ECMWF...AS ALLBLEND MODEL INITIALIZATION ALSO SUPPORTED.
CONFIDENCE DROPS AFTER THIS INITIAL WEAK WAVE AS MODEL SOLNS
DIVERGE. THUS...STUCK CLOSE TO ALLBLEND POP AND TEMPS...WHICH
CONTINUE THE ABOVE NORMAL TREND.

&&

.AVIATION /DISCUSSION FOR THE 26/06Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. DRY COLD FRONT NEAR
IND AND HUF SHOULD REACH BMG AROUND 06Z. WINDS WILL VEER TO
NORTHEAST FOLLOWING THE FRONTAL PASSAGE AND TO THE EAST TOWARDS 00Z
THIS EVENING AS CANADIAN HIGH PRESSURE SHIFTS EAST ACROSS NORTHERN
ONTARIO AND HUDSON BAY. WINDS WILL ALSO INCREASE TO NEAR 10 KNOTS
AFTER 12Z THIS MORNING AS THE SURFACE PRESSURE GRADIENT TIGHTENS.
WITH DEW POINTS DROPPING BEHIND THE FRONT...DO NOT THINK WE WILL SEE
ANY VISIBILITY RESTRICTIONS DESPITE WIND SPEEDS 6 KNOTS OR LESS. BMG
IS OF SOME CONCERN WITH A DEW POINT DEPRESSION OF 2 DEGREES AT 03Z.
HOWEVER...WILL WAIT UNTIL THE LAST MINUTE TO SEE IF THE COOLING OR
DRYING WIN OUT. SHOULD SEE AN INCREASE IN MID CLOUDS FROM THE UPPER
MIDWEST AFTER 10Z AS DISTURBANCES DROP SOUTHEAST ACROSS CENTRAL
INDIANA AHEAD OF AN UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY. THESE
CLOUDS SHOULD HANG AROUND THROUGH THIS EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
INZ021-029>031-037>042-048-049-056-057-065.

&&

SYNOPSIS...PUMA
NEAR TERM...JAS
SHORT TERM...PUMA
LONG TERM....MRD
AVIATION...KOCH
Hazardous weather outlook, Mar 25, 3:22 PM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT SUN MAR 25 2012

INZ021-029>031-037>042-048-049-056-057-065-261930-
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
322 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE OVER THE PLAINS STATES WILL BUILD
ACROSS THE STATE TODAY AND MAINTAIN DRY WEATHER ACROSS INDIANA
THROUGH AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: COLDER TEMPERATURES IN THE MID TO UPPER 30S WILL BE
POSSIBLE BY EARLY TUESDAY MORNING.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN
FRIDAY THROUGH SUNDAY. THERE IS A THREAT FOR SEVERE
THUNDERSTORMS TUESDAY NIGHT INTO EARLY WEDNESDAY WITH DAMAGING
WINDS AND LARGE HAIL AS THE MAIN THREATS...MAINLY ALONG AND
NORTHWEST OF I-70.

DISCUSSION: A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS
INDIANA THROUGH TUESDAY PROVIDING DRY WEATHER ALONG WITH COLDER TEMPERATURES.
A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA MID
WEEK AS LOW PRESSURE PASSES TO THE NORTH OF THE STATE. THIS WILL
RESULT IN OUR NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. ANOTHER
SYSTEM WILL MOVE ACROSS THE STATE BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-035-036-043>047-051>055-060>064-067>072-261930-
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
322 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE OVER THE PLAINS STATES WILL BUILD
ACROSS THE STATE TODAY AND MAINTAIN DRY WEATHER ACROSS INDIANA
THROUGH AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: COLDER TEMPERATURES IN THE MID TO UPPER 30S WILL BE
POSSIBLE BY EARLY TUESDAY MORNING.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY AND AGAIN
FRIDAY THROUGH SUNDAY. THERE IS A THREAT FOR SEVERE THUNDERSTORMS
TUESDAY NIGHT INTO EARLY WEDNESDAY WITH DAMAGING WINDS AND LARGE
HAIL AS THE MAIN THREATS...MAINLY ALONG AND NORTHWEST OF I-70.

DISCUSSION: A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS
INDIANA THROUGH TUESDAY PROVIDING DRY WEATHER ALONG WITH COLDER TEMPERATURES.
A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA MID
WEEK AS LOW PRESSURE PASSES TO THE NORTH OF THE STATE. THIS WILL
RESULT IN OUR NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. ANOTHER
SYSTEM WILL MOVE ACROSS THE STATE BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:48 AM EDTFrost AdvisoryINDBartholomew, Brown, Fountain, Hendricks, Jackson, Jennings and 10 more28 hr

Nearby

Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.